MAUDE Adverse Event Report: LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE

LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Model Number ULTRAPULSE ACTIVE FX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patients who sustained burn and pain following treatment by ultrapulse device.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.No incident form or patient photo received in lumenis.An examination of the subject device was performed by lumenis service engineer after verifying all system functions including output energy verification, found energy to be over spec.By 2 watts.Energy calibration was performed , also fixed smoke evacuator tubing and deepfx scanner.The system was operational and was ready for use.The device was installed on april 10, 2018 and last pm was on june 14, 2022.Lumenis highly recommends an annual pm check to assure continued proper operation of the device.Per ultrapulse encore user manual (0637-129-01 rev.H, page 119), calibration checks should be performed annually by a lumenis-certified service engineer to ensure proper laser performance.Clinical evaluation wasn't performed, since no incident form or photos were sent to lumenis.It was clarified by clinical expert that 2 watts are unlikely to cause serious burn/injury to patient.Device malfunction wasn't the suspected cause of the adverse event.While the information received to date does not confirm that a serious injury nor malfunction had occurred, because of the lack of information lumenis is reporting the event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop doc no.(b)(4) and per post marketing surveillance procedure doc no.(b)(4).

Brand Name
ULTRAPULSE
Common Device Name
CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key18192577
Report Number3021349626-2023-00017
Device Sequence Number7264483
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberULTRAPULSE ACTIVE FX
Device Catalogue NumberGA-0000540
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown